Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 141, NWS Austin/San Antonio, TX

June 27, 2015Burnet County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2015, 7:01 AM CDT for Burnet County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2015, 7:01 AM CDT (12:01 UTC)
Expired
Jun 27, 2015, 10:00 AM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
None

County Burnet County, TX

The radar

The Ft Hood radar (KGRK), 83 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 9:00 AM CDTHEAVY RAIN 2.494 W Burnet, TXRAINFALL AMOUNT IN 77 MINUTES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 0.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
795 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WGUS54 KEWX 271201
FFWEWX
TXC053-271500-
/O.NEW.KEWX.FF.W.0141.150627T1201Z-150627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
701 AM CDT SAT JUN 27 2015

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BURNET COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1000 AM CDT
    
* AT 701 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN HAVE 
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  KINGSLAND...BURNET...BERTRAM...BUCHANAN DAM...SHADY GROVE...INKS
  LAKE STATE PARK...BRIGGS...JOPPA...WATSON AND MAHOMET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3101 9790 3091 9783 3079 9796 3075 9798
      3063 9842 3066 9843 3067 9843 3067 9844
      3068 9840 3070 9841 3074 9837 3075 9843
      3078 9843 3082 9839

$$

HAMPSHIRE
2 follow-up statements
849 
WGUS74 KEWX 271329
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
829 AM CDT SAT JUN 27 2015

TXC053-271500-
/O.CON.KEWX.FF.W.0141.000000T0000Z-150627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
829 AM CDT SAT JUN 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
CENTRAL BURNET COUNTY...

AT 826 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. OVER FOUR INCHES OF RAIN HAVE 
FALLEN JUST EAST OF INKS LAKE STATE PARK. FLASH FLOODING IS EXPECTED 
TO BEGIN SHORTLY. SHOWERS ARE BEGINNING TO DISSIPATE AND WE WILL 
CONTINUE TO MONITOR ANY REDEVELOPMENT.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KINGSLAND...BURNET...BERTRAM...BUCHANAN DAM...SHADY GROVE...INKS LAKE
STATE PARK...BRIGGS...JOPPA...WATSON AND MAHOMET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3101 9790 3091 9783 3079 9796 3075 9798
      3063 9842 3066 9843 3067 9843 3067 9844
      3068 9840 3070 9841 3074 9837 3075 9843
      3078 9843 3082 9839

$$
996 
WGUS74 KEWX 271410
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
910 AM CDT SAT JUN 27 2015

TXC053-271418-
/O.CAN.KEWX.FF.W.0141.000000T0000Z-150627T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BURNET TX-
910 AM CDT SAT JUN 27 2015

...THE FLASH FLOOD WARNING FOR CENTRAL BURNET COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO 
POSE A THREAT. NO FLOODING HAS BEEN REPORTED. ISOLATED SHOWERS AND 
THUNDERSTORMS ARE STILL POSSIBLE AND A FLOOD ADVISORY REMAINS IN 
EFFECT FOR POSSIBLE MINOR FLOODING.

LAT...LON 3101 9790 3091 9783 3079 9796 3075 9798
      3063 9842 3066 9843 3067 9843 3067 9844
      3068 9840 3070 9841 3074 9837 3075 9843
      3078 9843 3082 9839

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 6:09 AM CDT, 52 minutes earlier.

Area forecast discussion, Jun 27, 6:09 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 AM CDT SAT JUN 27 2015

.AVIATION...
BROKEN LINE OF CONVECTION IS SLOWLY MOVING SOUTH...BUT IS SLIGHTLY
AHEAD OF SCHEDULE WITH ACTIVITY ALREADY IMPACTING KDRT. WILL BUMP
UP THE BEGINNING OF VCTS AND TEMPO -TSRA FOR THE AUSTIN AND SAN
ANTONIO SITES 2-3 HOURS. WILL ONLY INCLUDE A 4 HOUR TEMPO GROUP
IMMEDIATELY AFTER THE ONSET OF CONVECTION CHANCES...BUT THIS MAY
NEED TO BE AMENDED LATER IN THE DAY AS SCATTERED CONVECTION
CONTINUES THROUGH TONIGHT. OTHERWISE...POSSIBLE MVFR CONDITIONS
ARE EXPECTED THIS MORNING AND THEN ONCE AGAIN TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT SAT JUN 27 2015/

SHORT TERM (TODAY THROUGH SUNDAY)...
CLUSTERS OF SHOWERS AND THUNDERSTORMS ARE CURRENTLY DROPPING
SOUTH ACROSS CENTRAL TEXAS. THESE WILL MOVE INTO THE HILL COUNTRY
AND EDWARDS PLATEAU EARLY THIS MORNING LEAVING SURFACE BOUNDARIES.
AN UPPER LEVEL RIDGE OVER THE WESTERN STATES AND AN UPPER LEVEL
TROUGH OVER THE EASTERN STATES FORCE A WEAK COLD FRONT INTO SOUTH
CENTRAL TEXAS TODAY. THE FRONT STALLS TONIGHT ACROSS SOUTH CENTRAL
TEXAS AND THEN SLOWLY DISSIPATES AS IT MOVES BACK TO THE NORTH ON
SUNDAY. THE FRONT AND BOUNDARIES PROVIDE UPWARD FORCING FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA TODAY. LEFT
OVER BOUNDARIES AND THE FRONT ALLOW SHOWERS AND THUNDERSTORMS TO
CONTINUE TONIGHT INTO SUNDAY. PWS AROUND 2 INCHES AND SLOW STORM
MOTIONS CONTINUE A THREAT OF LOCALLY HEAVY RAINS WITH SOME MINOR
FLOODING POSSIBLE WHERE STORMS TRAIN OVER THE SAME AREAS. CAPES
NEAR 2000 J/KG INDICATE SOME STRONG TO MARGINALLY SEVERE WIND
GUSTS ARE ALSO POSSIBLE.

LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
THE WESTERN RIDGE AND EASTERN TROUGH PATTERN SLOWLY DEAMPLIFIES
DURING THE WEEK. AN INVERTED TROUGH FROM MEXICO INTO SOUTHERN
TEXAS DEVELOPS EARLY IN THE WEEK TO MAINTAIN CHANCES OF SHOWERS
AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY WITH GREATER COVERAGE
DURING THE DAYLIGHT HOURS DUE TO AN ENHANCED SEABREEZE. THE
INVERTED TROUGH MOVES TO THE WEST LATE IN THE WEEK AS AN UPPER
LEVEL RIDGE OVER THE GULF OF MEXICO TRIES TO CONNECT WITH THE
RIDGE IN THE WEST. EARLIER MODEL RUNS WERE IN GOOD AGREEMENT THIS
WOULD HAPPEN. HOWEVER...THE MOST RECENT RUN OF THE ECMWF GOES BACK
TO BEING SLOWER ON THE WESTWARD MOVEMENT OF THE INVERTED TROUGH.
HAVE EXTENDED SLIGHT CHANCES OF SHOWERS AND THUNDERSTORMS WEST TO
THE I-35 CORRIDOR FOR THURSDAY AND FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              89  72  90  71  91 /  60  50  30  10  20
AUSTIN BERGSTROM INTL AIRPORT  89  71  89  71  91 /  60  50  30  10  30
NEW BRAUNFELS MUNI AIRPORT     90  72  89  72  91 /  50  50  40  20  30
BURNET MUNI AIRPORT            88  71  89  70  91 /  60  40  10  10  20
DEL RIO INTL AIRPORT           92  73  92  73  94 /  40  40  20  10  10
GEORGETOWN MUNI AIRPORT        87  71  89  71  91 /  60  30  20  10  20
HONDO MUNI AIRPORT             89  72  89  71  90 /  40  50  30  20  20
SAN MARCOS MUNI AIRPORT        89  72  89  72  90 /  50  50  40  20  30
LA GRANGE - FAYETTE REGIONAL   89  73  89  73  90 /  40  50  40  20  30
SAN ANTONIO INTL AIRPORT       90  74  89  73  91 /  50  50  40  20  30
STINSON MUNI AIRPORT           91  73  90  73  91 /  40  50  40  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...HAMPSHIRE
SYNOPTIC/GRIDS...04
Hazardous weather outlook, Jun 27, 2:59 AM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
259 AM CDT SAT JUN 27 2015

TXZ171>173-183>194-202>209-217>225-228-280800-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
259 AM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH
OF THE AREA. SOME OF THIS ACTIVITY COULD BE STRONG WITH SMALL HAIL
AND GUSTY WINDS. ALSO...LOCALLY HEAVY RAINFALL WILL BE A THREAT AS
STORM MOTIONS WILL BE RELATIVELY SLOW. THIS COULD LEAD TO
LOCALIZED MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY WITH LOCALLY
HEAVY RAINFALL POSSIBLE. ADDITIONAL THUNDERSTORM CHANCES CONTINUE
THROUGH WEDNESDAY. GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
HAZARDS FROM THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 6:40 AM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Jun 27, 6:42 AM CDTAreal Flood AdvisoryEWXBurnet, Llano, Williamson3 hr
Jun 27, 1:19 PM CDTSpecial Weather StatementEWXKinney41 min
Jun 27, 1:27 PM CDTSpecial Weather StatementEWXReal48 min
Jun 27, 1:57 PM CDTAreal Flood AdvisoryEWXReal, Uvalde3 hr
Jun 27, 2:06 PM CDTSpecial Weather StatementEWXKinney39 min
Jun 27, 3:32 PM CDTAreal Flood AdvisoryEWXTravis118 min
Jun 27, 3:40 PM CDTSpecial Weather StatementEWXTravis50 min
Jun 27, 3:45 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr2 hr
Jun 27, 3:48 PM CDTSpecial Weather StatementEWXMaverick42 min
Jun 27, 3:57 PM CDTAreal Flood AdvisoryEWXTravis2 hr
Jun 27, 4:07 PM CDTSpecial Weather StatementEWXMaverick23 min
Jun 27, 4:08 PM CDTSpecial Weather StatementEWXZavala52 min
Jun 27, 4:17 PM CDTSpecial Weather StatementEWXBandera28 min
Jun 27, 4:59 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Kendall2 hr
Jun 27, 5:09 PM CDTSpecial Weather StatementEWXDimmit36 min
Jun 27, 5:10 PM CDTSpecial Weather StatementEWXKendall35 min
Jun 27, 5:14 PM CDTSevere Thunderstorm WarningEWXDimmit31 min
Jun 27, 5:20 PM CDTSevere Thunderstorm WarningEWXDimmit40 min
Jun 27, 5:23 PM CDTSpecial Weather StatementEWXBandera37 min
Jun 27, 5:53 PM CDTSpecial Weather StatementEWXKendall37 min
Jun 27, 5:58 PM CDTAreal Flood AdvisoryEWXDimmit2 hr
Jun 27, 6:02 PM CDTSpecial Weather StatementEWXDimmit28 min
Jun 27, 6:26 PM CDTFlash Flood WarningEWXDimmit2 hr
Jun 27, 6:32 PM CDTSpecial Weather StatementEWXDimmit43 min
Jun 27, 6:34 PM CDTAreal Flood AdvisoryEWXFrio116 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.